MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Catalog Number ZISV6-35-125-5-60-PTX
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #p100022/s027 investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Per rep - 04dec2023 - they had access on the right groin.The patient already had a left fem pop bypass and already had bilateral kissing iliac artery stents.They went up and over with a 6 fr 655 high flex ansel sheath.They used a second high flex ansel sheath because the first one got crinkled (b)(4) but it worked.They went to use the second and it got ripped in half (b)(4).It may have gotten snagged on one of the prior placed stents.When they were pulling back on the sheath they realized it was pulled in half.The distal marker on the stent broke off (b)(4) along with the distal part of the high flex ansel sheath.They cut down on the left groin to pull out the foreign bodies from the sheath and the distal marker of the stent.The rep confirmed that foreign bodies from the products were successfully removed from the patient.Was patient hospitalized - already in-patient and it was an add on delay or additional procedure - surgery to remove foreign bodies addtl procedure due to product - surgery to remove foreign bodies adverse effects on patient -none other than cut down adv effects due to product -none other than cut down prefix ziv6-ptx/zisv6-ptx 3.60 are images (e.G.Angiography, us etc.) of the device and/or procedure available? n/a, yes, no -yes 3.61 was the device flushed before the procedure, as per ifu? n/a, yes, no -yes 3.62 were there any issues with flushing of the device? n/a, yes, no -no 3.63 details of the access sheath used (name, fr size,length)? - 3.64 details of the wire guide used (name, diameter, hyrdophyllic)? -035 320 road runner hydrophyllic angeld standard shaft 3.65 what approach was used to access the target site? contralateral, ipsilateral, antegrade, retrograde, other -3 entry points - main contralateral right groin access, left popliteal access and left ct access ¿ please specify for other: ¿ if contralateral, was the bifurcation angle steep? n/a, yes, no -yes 3.66 what was the target location for the stent? -left iliac - not per ifu 3.67 what artery was the stent placed in? proximal sfa, mid sfa, distal sfa, at the ostium of the profunda, p1 (proximal popliteal), other -other ¿ please specify for other: -left iliac artery 3.68 was the wire guide removed from the patient prior to advancing the delivery system? n/a, yes, no -no 3.69 if removed, was the wire guide wiped prior to advancement of the delivery system? n/a, yes, no -n/a 3.70 did the stent delivery system cross the target location? n/a, yes, no -yes 3.71 was pre-dilation performed ahead of placement of the stent? n/a, yes, no -yes 3.72 was the patient¿s anatomy difficult or altered? previous bypass, tortuous, calcified, altered, other -yes ¿ if other, please specify: -all of the above 3.73 was resistance encountered when advancing the wire guide? n/a, yes, no -yes 3.74 was resistance encountered when advancing the delivery system to the target location? n/a, yes, no -no 3.75 was resistance encountered when deploying the stent? n/a, yes, no -no 3.76 how did the physician deal with any resistance encountered? -n/a 3.77 was the stent fully deployed in the patient before removing the delivery system? n/a, yes, no -yes 3.78 after deployment did the stent show signs of any of the following: compression, fracture, deformation, constraint, elongation, other -constraint due to plaque ¿ if other, please specify: 3.79 was post-dilation performed after the placement of the stent? n/a, yes, no -no, because it was ripped in half 3.80 did any portion of the device break off? n/a, yes, no -yes ¿ if yes, please state what part: -distal marker 3.81 when did the device break? n/a, prep, advancement, deployment, withdrawal, after removal -deployment after withdrawal 3.82 thumbwheel only ¿ was the distal end of the stability sheath inside the access sheath? n/a, yes, no -yes 3.83 thumbwheel only ¿ was the retraction sheet being held during deployment.N/a, yes, no -no 3.84 did the thumbwheel spin freely or rotate without stent release or without retracting the stent retraction sheath? n/a, yes, no -yes ¿ if yes, was the stent partially deployed? n/a, yes, no -completely deployed ¿ if yes, was the partially deployed stent removed with the delivery system or was it deployed in the patient? n/a, removed, deployed -completely deployed 3.85 if removed, did any part of the stent fracture during removal of the delivery system? n/a, yes, no -yes 3.86 was the delivery system kinked or twisted during advancement or deployment? n/a, yes, no -no 3.87 please advise if and when any damage was observed on the; 3.87.1 wireguide n/a, yes, no -no ¿ prior to use, during use, post procedure -n/a 3.87.2 delivery system n/a, yes, no -distal marker ¿ prior to use, during use, post procedure -during use, when pulling out ¿ if yes, please specify (e.G.Kinked or twisted): -no 3.88 what intervention (if any) was required? -surgery 3.89 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day -yes, same day 3.90 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? n/a, yes, no -kinked and twisted ¿ please specify if yes.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 26-jul-2024.
 
Additional Manufacturer Narrative
Pma/510(k) # p100022/s027.This file was opened in response to a report from methodist west houston hosp, that ¿the distal marker broke off¿.This pr is related to (b)(4).This file will capture the off-label placement of the device.Device evaluation: the device was returned in packaging with the lot number c2043822 (rpn - zisv6-35-125-6-40-ptx), but the device lot number registered on trackwise for this complaint is (b)(4) (rpn - zisv6-35-125-5-60-ptx).Clarification was requested from the user regarding which lot number is related to this complaint and the response to the query states that ¿the box was not involved, only for shipping purposes¿, indicating that the device lot number and rpn recorded on trackwise for this complaint are correct and the device was returned in packaging from a different, unrelated device.Lab evaluation on 17 january 2024.Attendance : lab - (b)(4).Webex - (b)(4).Visual inspection: access sheath returned connected to device.Red safety button returned depressed.Braided coil unravelled and frayed approx 6cm from the tip of the proximal inner which was exposed.Curvature observed on the delivery system.Functional inspection: device flushes with no issue.0.035" wire guide would not pass the point where curvature was observed on outer sheath.Stent already deployed.Equipment used: ruler: ipe0504-4.Callipers: ipe0290.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label: there is evidence to suggest that the customer did not follow the instructions for use.Ifu0118.The device was used outside of their validated state and/or against the instructions provided in the ifu, it is not possible to predict how the device will perform or function.As per information contained within the file the device was used in the left iliac artery, the device ifu states that the device is intended for use in the "above-the-knee femoropopliteal arteries".As per (b)(4), rev006, section 5.3 table 1 - off label use complaints are considered to be unforeseen misuse.It is unknown how the device will function outside of its intended use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause of off label use can be attributed.As per information contained within the file the device was used in the left iliac artery, the device ifu states that the device is intended for use in the above-the-knee femoropopliteal arteries, as per ifu0118 ¿the zilver ptx drug eluting stent is indicated for improving luminal diameter for the treatment of de novo or restenotic symptomatic lesions in native vascular disease of the above-the-knee femoropopliteal arteries having a reference diameter of 4 mm to 7 mm and total lesion lengths up to 300 mm per patient¿.Medical advisor input confirms the off-label use of the device.The device was used outside of their validated state and/or against the instructions provided in the ifu, it is not possible to predict how the device will perform or function.As per (b)(4), rev006, section 5.3 table 1 - off label use complaints are considered to be unforeseen misuse.It is unknown how the device will function outside of its intended use.Confirmation of complaint: complaint is confirmed based visual and/or functional inspection.Corrective action/ correction: for all complaints a recommended action will be to continue to monitor for similar events.Summary of investigation: this file was opened in response to a report from methodist west houston hosp that ¿the distal marker broke off¿.This file will capture the off-label placement of the device.Confirmed quantity of 01 device used.According to the initial reporter the patient required ¿a surgical cut-down of the left groin was performed during the procedure to remove the sheath fragment and stent marker¿.A definitive root cause of off-label use was attributed.The device was used in the left iliac artery, the device ifu states that the device is intended for use in the above-the-knee femoropopliteal arteries.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key18364437
Report Number3001845648-2023-00916
Device Sequence Number18106927
Product Code NIU
UDI-Device Identifier10827002384078
UDI-Public(01)10827002384078(17)250731(10)C2103895
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue NumberZISV6-35-125-5-60-PTX
Device Lot NumberC2103895
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/04/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer12/05/2023
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale
Patient Weight76 KG